MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE XPEDITION 48 EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE XPEDITION 48 EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1070275-48
Health Effect - Clinical Codes Intimal Dissection (1333); Cardiac Arrest (1762); Death (1802); Thrombosis (2100)
Date of Event 08/21/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.The reported patient effects of dissection, death and thrombosis are listed in xience xpedition everolimus eluting coronary stent systems, instructions for use as known patient effects of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The xience xpedition 48 is currently not commercially available in the u.S.However, it is similar to a device sold in the us.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous and mildly calcified de novo lesion in the proximal right coronary artery.Following pre-dilatation, a 2.75x48mm xience xpedition stent was deployed at 16 atmospheres.A dissection was noticed during the final cine review.A 2.5x15mm non-abbott stent was implanted to cover the dissection; however, acute stent thrombosis occurred.Subsequently the patient went into cardiac arrest.Thrombolytic, cardiopulmonary resuscitation, and cardio version were used in an attempt to save the patient; however, the efforts failed and the patient expired.No additional information was provided.

Brand Name
XIENCE XPEDITION 48 EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6839645
Report Number2024168-2017-07258
Device Sequence Number11117665
Product Code NIQ
UDI-Device Identifier08717648199363
UDI-Public08717648199363
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2020
Device Catalogue Number1070275-48
Device Lot Number7062641
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;